Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Jul 30, 2012, 12:25 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 12:25 PM PDT (19:25 UTC)
- Expired
- Jul 30, 2012, 9:31 PM PDT
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
560 WGUS65 KPSR 301925 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 1225 PM MST MON JUL 30 2012 ...LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING... .A WEATHER DISTURBANCE OVER THE LOWER COLORADO RIVER VALLEY WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO TRIGGER SLOW MOVING SHOWERS AND THUNDERSTORMS. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN...WHICH MAY RESULT IN FLOODED ROADWAYS AND WASHES. AZZ020-021-025-026-CAZ030>033-310700- /O.NEW.KPSR.FF.A.0003.120730T1925Z-120731T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1225 PM MST MON JUL 30 2012 /1225 PM PDT MON JUL 30 2012/ ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND CALIFORNIA... INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN CALIFORNIA...IMPERIAL COUNTY... JOSHUA TREE NATIONAL PARK...LOWER COLORADO RIVER VALLEY CA AND RIVERSIDE COUNTY/EASTERN DESERTS. * UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT * A NEARLY STATIONARY UPPER AIR DISTURBANCE WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIR MASS TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...ENOUGH TO CAUSE FLOODING...WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ DG
2 follow-up statements
116 WGUS65 KPSR 302329 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 429 PM MST MON JUL 30 2012 ...LOCALLY HEAVY RAIN CONTINUES THIS AFTERNOON AND INTO THE EVENING... .A WEATHER DISTURBANCE OVER THE LOWER COLORADO RIVER VALLEY WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO TRIGGER SLOW MOVING SHOWERS AND THUNDERSTORMS. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN...WHICH MAY RESULT IN FLOODED ROADWAYS AND WASHES. AZZ020-021-025-026-CAZ030>033-310700- /O.CON.KPSR.FF.A.0003.000000T0000Z-120731T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 429 PM MST MON JUL 30 2012 /429 PM PDT MON JUL 30 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN CALIFORNIA...IMPERIAL COUNTY...JOSHUA TREE NATIONAL PARK...LOWER COLORADO RIVER VALLEY CA AND RIVERSIDE COUNTY/EASTERN DESERTS. * UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT * A NEARLY STATIONARY UPPER AIR DISTURBANCE WILL INTERACT WITH A VERY MOIST AND MODERATELY UNSTABLE AIR MASS TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...ENOUGH TO CAUSE FLOODING...WILL BE POSSIBLE. AT 4 PM RADAR INDICATED WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS IMPERIAL AND RIVERSIDE COUNTIES...AND EXCESSIVE RAIN WAS OBSERVED WITH A NUMBER OF THE THUNDERSTORMS. FLASH FLOOD WARNINGS AND SMALL STREAM FLOOD ADVISORIES HAVE BEEN ISSUED FOR IMPERIAL COUNTY. RADAR INDICATED ONE HOURLY TOTALS IN EXCESS OF 2 INCHES ALONG THE INTERSTATE 8 CORRIDOR FROM IMPERIAL EASTWARD TOWARDS YUMA.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
716 WGUS65 KPSR 310431 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 931 PM MST MON JUL 30 2012 ...THREAT FOR FLASH FLOODING HAS ENDED... AZZ020-021-025-026-CAZ030>033-310545- /O.CAN.KPSR.FF.A.0003.000000T0000Z-120731T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 931 PM MST MON JUL 30 2012 /931 PM PDT MON JUL 30 2012/ ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND CALIFORNIA HAS BEEN CANCELED. RADAR INDICATED THAT THUNDERSTORMS OVER THE WATCH AREA HAVE ENDED AS OF 9 PM AND SIGNIFICANT THUNDERSTORM REDEVELOPMENT THIS EVENING IS NOT EXPECTED. ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY FORM LATER TONIGHT OR INTO THE MORNING MONDAY HOWEVER THEY SHOULD NOT LEAD TO WIDESPREAD FLASH FLOODING. THUNDERSTORMS OVER IMPERIAL COUNTY DURING THE LATE AFTERNOON AND EARLY EVENING DROPPED SIGNIFICANT AMOUNTS OF RAIN...ESPECIALLY OVER FAR EASTERN IMPERIAL COUNTY AND SOUTHWEST IMPERIAL COUNTY TO THE WEST OF EL CENTRO. RADAR INDICATED 2 TO 4 INCHES OF RAIN FELL WITH SOME OF THE STRONGER THUNDERSTORMS. A FLOOD WARNING CONTINUES UNTIL 1030 PM WEST OF EL CENTRO DUE TO AREAL FLOODING IN THE AREA FROM SEELEY WEST TOWARDS OCOTILLO. THE AREAL FLOODING IS DUE TO COLLAPSED CANALS...A RESULT OF FLASH FLOODING THAT OCCURRED EARLIER IN THE EVENING. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ CB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 10:05 AM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 30, 10:05 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1005 AM MST MON JUL 30 2012 .SYNOPSIS... SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY... PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE LOCALLY HEAVY RAIN IS LIKELY. RAINFALL CHANCES WILL DECREASE WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE REGION. BELOW NORMAL HIGH TEMPERATURES ARE EXPECTED EARLY THIS WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES BY THE END OF THE WEEK. && .DISCUSSION... VERY MOIST ATMOSPHERE IN PLACE OVER THE ENTIRE FORECAST AREA THIS MORNING. BAND OF CLOUDS COVERED NEARLY ALL OF WESTERN ARIZONA...WITH EASTERN EDGE OF CLOUD BAND JUST WEST OF PHOENIX. MOSTLY SUNNY SKIES OVER AND SOUTHEAST OF PHOENIX. SHOWERS AND A FEW THUNDERSTORMS WERE OCCURRING OVER LA PAZ AND FAR NORTHERN YUMA COUNTY...JUST EAST OF AXIS OF MID-TROPOSPHERIC LOW PRESSURE SITUATED NEAR THE LOWER COLORADO RIVER. POSTED A SMALL STREAM FLOOD WARNING FOR A PORTION OF LA PAZ COUNTY...AND RAINFALL IN EXCESS OF 1 INCH LIKELY OCCURRED IN THE SALOME-WENDEN AREA. THE MID-TROPOSPHERIC LOW WILL REMAIN NEARLY STATIONARY DURING THE NEXT COUPLE OF DAYS...BETWEEN A STRONG UPPER HIGH OVER THE SOUTHERN PLAINS AND ANOTHER UPPER HIGH CENTER NEAR THE SOUTH-CENTRAL CALIFORNIA COAST. PRECIPITABLE WATER WAS ABOVE 2 INCHES PER 12Z PHOENIX AND YUMA SOUNDINGS...NOT A COMMON OCCURRENCE (AVERAGE PRECIPITABLE WATER NEAR 1.3 INCHES). DECENT CAPE IN BOTH SOUNDINGS...EVEN WITH THE VERY MOIST CONDITIONS. WV IMAGERY INDICATES DEEP LAYERED MOIST PLUME COVERS MUCH OF AZ...WITH DRIER AIR OVER NM SLOWLY WORKING ITS WAY WEST INTO FAR EASTERN AZ. PRINCIPAL CONCERN FOR TODAY/TONIGHT/TUESDAY (AT LEAST) IS ELEVATED POTENTIAL FOR LOCALLY HEAVY RAIN...ESPECIALLY OVER WESTERN AZ AND EASTERN PORTION OF FAR SOUTHEAST CALIFORNIA (EASTERN RIVERSIDE AND EASTERN IMPERIAL COUNTIES)...AND POSSIBLE NEED TO POST A FLASH FLOOD WATCH AT SOME POINT IN THE NOT-TOO-DISTANT FUTURE. STORM MOVEMENT IN THAT AREA WILL BE RATHER SLOW DUE TO RELATIVELY WEAK STEERING FLOW...AND AS MENTIONED PREVIOUSLY...AIR MASS IS VERY MOIST. NOT SURE HOW MUCH HEATING WILL OCCUR TODAY GIVEN EXTENSIVE CLOUD COVER...BUT UPPER DYNAMICAL SUPPORT AND CLIMATOLOGY OF THESE WEAK MID-TROPOSPHERIC LOWS INCREASE CONCERN THAT LOCALLY EXCESSIVE RAINFALL WILL OCCUR. MEANWHILE...TO THE EAST OF THE LOW...STRONGER SOUTH-SOUTHEAST FLOW WILL EXIST OVER SOUTH-CENTRAL AZ WHILE 15 KT NORTH FLOW IS EXPECTED OVER JTNP/WESTERN IMPERIAL COUNTY...AND EVEN THOUGH STORMS WILL BE POSSIBLE IN THESE AREAS...QUICKER MOVEMENT MAY KEEP RAINFALLS FROM GETTING OUT OF HAND. NOT SURE HOW ACTIVE THE WX WILL BE OVER SOUTH-CENTRAL AND SOUTHEAST AZ TODAY...BUT DECENT INSOLATION IS EXPECTED GIVEN MOSTLY CLEAR SKIES ATTM. WILL HAVE TO KEEP A CLOSE EYE ON WX EVOLUTION OVER SOUTH/SOUTHEAST AZ...AS UPPER DISTURBANCE OVER NORTHERN CHIHUAHUA APPROACHES. THIS SYSTEM IS PROPAGATING ALONG THE INTERFACE BETWEEN THE MOIST PLUME OF AIR OVER AZ AND MUCH DRIER AIR OVER NEW MEXICO. IF STORMS DEVELOP DOWN THAT WAY...POTENTIAL EXISTS FOR ORGANIZED CONVECTIVE STORMS TO PROPAGATE NORTH ACROSS SOUTH-CENTRAL AZ LATER TODAY AND THIS EVENING. && .PREVIOUS DISCUSSION... PER REGIONAL RADAR IMAGERY...TWO DISTINCT CIRCULATION CENTERS CAN BE DISCERNED ACROSS THE AREA...1) ALONG THE INTERNATIONAL BORDER ENTERING FAR SOUTHWEST ARIZONA THAT CAN BE SYNOPTICALLY TRACKED BACK TO THE BIG BEND OF TEXAS 36-48 HOURS AGO...AND 2) ALONG THE LA PAZ/YUMA COUNTY LINE WHICH MAY BE CONVECTIVELY ENHANCED/GENERATED. THE INVERTED TROUGH AXIS WAS ALIGNED ROUGHLY ALONG THE WESTERN MARICOPA COUNTY LINE...AND ESSENTIALLY DEMARCATED THE MORE FAVORABLE VORTICITY ADVECTION/VERTICAL VELOCITY FIELDS. SEMI-ORGANIZED CONVECTION ASSOCIATED WITH THE LATTER CIRCULATION CENTER HAS BEEN MAINTAINED INTO THE OVERNIGHT HOURS FEEDING ON MEAGER AVAILABLE INSTABILITY...DYNAMIC FORCING...AND A PLUME OF 2.0 AND GREATER PWATS. THIS CLUSTER OF STORMS SHOULD PARTIALLY DECAY IN ITS WESTWARD TREK ENTERING A MORE HOSTILE THERMODYNAMIC ENVIRONMENT IN SOUTHEAST CALIFORNIA...HOWEVER ISOLD/SCT SHOWERS WILL LIKELY PERSIST INTO THE POST-SUNRISE TIME FRAME. A FAR MORE DIFFICULT AND CONVOLUTED FORECAST TODAY CONSIDERING THE AREAS OF POTENTIAL DESTABILIZATION...COMBINED WITH THE INTERACTION OF THE CIRCULATION CENTERS AND INVERTED TROUGH AXIS...ALONG WITH THERMAL PROFILES/ADVECTION ALOFT. 00Z SOUNDING DATA AND REGIONAL OBJECTIVE ANALYSIS INDICATE UNUSUALLY HIGH PWATS AOA 2.0 SPREAD ACROSS MUCH OF SRN ARIZONA/SERN CALIFORNIA...SUCH THAT MOISTURE AVAILABILITY FOR DEEP CONVECTION DOES NOT APPEAR TO BE A PROBLEM. HOWEVER...SUBTLE WARMING/DRYING AND SUBSIDENCE ADVECTING WESTWARD FROM NEW MEXICO IN THE WAKE OF THE INVERTED TROUGH PASSAGE MAY INHIBIT WIDESPREAD CONVECTION OVER THE HIGHER TERRAIN OF ERN ARIZONA. ONLY CAVEAT IS ANOTHER SHEARED EASTERLY WAVE AND JET STREAK SEEN IN WV IMAGERY OVER WEST TEXAS HEADING TOWARDS SOUTHEAST ARIZONA...WHICH COULD CONCEIVABLY ENHANCE LIFT WITHIN THE LEFT FRONT JET QUADRANT BY THIS AFTERNOON. OVERALL...BASED ON BEST PERFORMING HIGH RESOLUTION MODELS AND SREF PROBABILITIES...FEEL THUNDERSTORMS WILL BE FAR MORE ISOLATED (IF EXISTENT AT ALL) OVER THE EASTERN GRIDS (INCLUDING THE PHX METRO). HAVE ATTEMPTED TO EDGE POPS DOWN INTO A 20 PERCENT RANGE...WITH THE POSSIBILITY THAT FUTURE FORECASTS COULD TRIM THESE VALUES EVEN LOWER (AND EVEN ELIMINATE ANY RAINFALL MENTION). FURTHER WEST...THE DEEP MOISTURE PLUME WILL REMAIN JUXTAPOSED WITH THE REMNANT CIRCULATION CENTERS OVER THE LOWER COLORADO RIVER VALLEY THROUGHOUT THE DAY. DYNAMIC FORCING AND NUMEROUS POCKETS OF UPPER LEVEL DIFLUENCE SHOULD STREAM NORTH ALONG AND AHEAD OF THE INVERTED TROUGH AXIS ARCING FROM SOUTHEAST CALIFORNIA INTO FAR SERN NEVADA/NWRN ARIZONA. HOWEVER...EXTENSIVE DEBRIS CLOUDS MAY ACT TO SIGNIFICANTLY LIMIT DESTABILIZATION...SUCH THAT MLCAPES MAY BE LIMITED TO WELL UNDER 500 J/KG WITH NOTABLE REMAINING MLCIN. REGARDLESS...ANY ORGANIZED STORMS THAT CAN FORM WILL IN AN ENVIRONMENT CHARACTERIZED BY WEAK MIDLEVEL LAPSE RATES (AOB 6.0 C/KM)...HIGH FREEZING LEVELS WITH LOWER CLOUD BASES SUPPORTING WARM RAIN PROCESSES. THUS...RAINFALL RATES APPROACHING 2 IN/HR WILL BE POSSIBLE IN A WEAKLY SHEARED COLUMN WITH LOCALIZED FLOODING CONCERNS. AT THIS TIME...UNCERTAINTY REGARDING STORM COVERAGE AND ORGANIZATION PRECLUDES FLASH FLOOD HEADLINES. THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN ARIZONA...MOVING TOWARDS THE FORECAST AREA. THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... MID CLOUDS SHOULD PUSH WEST LATER THIS MORNING AND SKIES WILL BECOME MOSTLY SUNNY. AFTERNOON CU EXPECTED TO BE FEW TO SCATTERED WITH A MUCH LESS OF A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY VERSUS THE PAST TWO DAYS. SOME STORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN EAST OF PHOENIX...BUT THERE IS DOUBT WHETHER THE STORMS WILL AFFECT THE VALLEY LATE THIS AFTERNOON AND EVENING. THUNDERSTORM OUTFLOWS AND BLOWING DUST ARE STILL A SLIM POSSIBILITY...BUT DEFINITELY A REDUCED CHANCE COMPARED TO THIS PAST WEEKEND. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA EARLY THIS MORNING WILL GRADUALLY DIMINISH...BUT NOT ENTIRELY. A FEW BREAKS IN THE CLOUDS WILL LIKELY APPEAR LATE THIS MORNING...BEFORE SHOWERS AND THUNDERSTORMS REDEVELOP MAINLY ACROSS SOUTHWEST AND WEST-CENTRAL ARIZONA. KBLH MAY SEE SEVERAL ROUNDS OF SHOWERS OR STORMS THIS AFTERNOON AND EVENING WITH CLOUD DECKS LIKELY LOWERING TO NEAR 5-7K FT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... THE MONSOON HIGH WILL REMAIN NEARLY STATIONARY THROUGH THE WEEK...GENERALLY EAST OF THE REGION ACROSS NM/TX. THIS WILL RESULT IN A PERSISTENT SOUTH/SOUTHEASTERLY FLOW AND MOISTURE SUFFICIENT FOR AT LEAST ISOLATED SHOWERS/THUNDERSTORMS EACH DAY...PARTICULARLY ACROSS SOUTH-CENTRAL AZ. MOISTURE IS EXPECTED TO THIN OUT SOMEWHAT ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY THE MIDDLE OF THE WEEK...PRETTY MUCH ELIMINATING ANY THREAT FOR THUNDERSTORMS. MINIMUM RELATIVE HUMIDITY WILL FALL INTO THE 15 TO 20 PERCENT RANGE OVER MUCH OF THE LOWER DESERTS WEST OF PHOENIX BY THE WEEKEND AS MOISTURE THINS OUT. WINDS WILL GENERALLY REMAIN LIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS. TEMPERATURES WILL BE BELOW NORMAL THROUGH MIDWEEK AND THEN CLOSER TO NORMAL LATER IN THE WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...DG PREVIOUS DISCUSSION...MO AVIATION...KUHLMAN FIRE WEATHER...CB
Hazardous weather outlook, Jul 30, 5:13 AM PDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 513 AM MST MON JUL 30 2012 AZZ024-311215- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 513 AM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE NEEDED THIS AFTERNOON. AZZ022-023-027-028-311215- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 513 AM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON AND EVENING...THOUGH CHANCES APPEAR FAR LESS THAN PREVIOUS DAYS. ANY THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AZZ020-021-025-026-CAZ031-311215- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 513 AM MST MON JUL 30 2012 /513 AM PDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS MORNING AND AFTERNOON...WITH THE POTENTIAL FOR OCCASIONAL LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TODAY. CAZ030-032-033-311215- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 513 AM PDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PARTS OF SOUTHEAST CALIFORNIA. ANY STORMS THAT OCCUR IN THE OUTLOOK AREA WILL CARRY THE THREAT OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WITH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. ANY STORMS ON TUESDAY WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LOCALLY NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 30, 10:35 AM PDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1035 AM MST MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 2 SSW SAN TAN VALLEY 33.14N 111.59W
07/29/2012 PINAL AZ FIRE DEPT/RESCUE
*** 1 FATAL *** TWO YEAR OLD CHILD DROWNED IN FLOODED
WASH BEHIND HOME IN QUEEN CREEK...PINAL COUNTY.
&&
EVENT NUMBER PSR1200202
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:30 PM PDT | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Jul 30, 2:23 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 52 min |
| Jul 30, 2:45 PM PDT | Special Weather Statement | PSR | Imperial | 45 min |
| Jul 30, 3:12 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 30, 3:33 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 57 min |
| Jul 30, 4:15 PM PDT | Areal Flood Advisory | PSR | Imperial | 24 min |
| Jul 30, 4:38 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 30, 4:50 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 40 min |
| Jul 29, 5:03 PM PDT | Flash Flood Warning | PSR | Maricopa, Pinal | 87 min |
| Jul 29, 5:09 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 16 min |
| Jul 29, 5:42 PM PDT | Areal Flood Advisory | PSR | Gila | 48 min |
| Jul 29, 6:02 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 118 min |
| Jul 29, 6:31 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 119 min |
| Jul 29, 6:55 PM PDT | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 29, 8:07 PM PDT | Areal Flood Advisory | PSR | Maricopa | 113 min |
| Jul 29, 8:26 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Jul 29, 9:09 PM PDT | Areal Flood Advisory | PSR | Maricopa, Yuma | 3 hr |
| Jul 29, 10:36 PM PDT | Areal Flood Advisory | PSR | Maricopa | 114 min |
| Jul 30, 8:46 AM PDT | Areal Flood Advisory | PSR | La Paz | 104 min |
| Jul 30, 1:23 PM PDT | Special Weather Statement | PSR | 37 min | |
| Jul 30, 1:25 PM PDT | Special Weather Statement | PSR | 35 min | |
| Jul 30, 4:25 PM PDT | Special Weather Statement | PSR | La Paz | 35 min |
Nearby
Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.